View Full Version : zoloft withdrawal


Drewbacca
01-10-13, 05:03 PM
Due to being out of state and away from my psychiatrist, I stopped taking my 125mg daily dose cold turkey. Needless to say, I'm not having fun!

So far, I'm experiencing bowel issues, headaches, EXTREME light headedness and it's only been a few days. I suppose this has now become an experiment to see if it passes or gets worse.

I do not recommend a cold turkey approach! ugh...

Amtram
01-10-13, 05:12 PM
Bad idea! I would imagine that since it's not a controlled substance, you could probably call your old doctor and ask him to phone in a refill to a local pharmacy. In fact, I'd highly recommend it, because coming off any SSRI should always be done gradually. . .

silivrentoliel
01-11-13, 06:02 PM
NOOOOOO :( I'm with Amtram... see if they'll even fill a partial for you... I've heard that Zoloft withdrawl is badbadbad. Not tickled if I ever have to come off it

Drewbacca
01-15-13, 03:53 AM
I think that the worst has passed. I'm not certain if it was all withdrawal or if I picked up some extra germs from my nephew.

It's been about a week now and the only bothersome side effect is that my sleep schedule is messed up again... the zoloft really did seem to help with keeping regular hours (at least, it helped relative to how bad I usually am!).

I agree that I should probably call my doc and see if I can work something out. Problem is, that I should have gone back to Illinois weeks ago, but I'm stuck on the East Coast at the moment. Hopefully I can get home before another week passes... If not, I'll definitely reconsider my options. *sigh*

Fuzzy12
01-15-13, 05:47 AM
Drew, anti-depressant withdrawal isn't fun. I'm glad the worst is over. Whenever I reduce my dose, I take a multi vitamin & omega 3 supplement. Not sure if it helps but luckily I've never had bad withdrawal symptoms. I've never quit cold turkey though.

newguy5
01-17-13, 06:53 PM
How low is fine to stop cold turkey? I have only been on 6 days 25mg and its horrible, extreme tiredness even with an extra 2.5 hour nap a day, maybe 6 hours after taking it just feel like crap, nothing specific just overall physical feeling please make it stop. Not sleeping well at all, sexual problems, odd buzzing in my ear. No ability to get ANYTHING done at all so much worse than without it.

So anyway planning to stop (well I skipped this mornings dose). I should be on a low enough dose to stop? or should I take .25 pill tonight? So far feeling a little better than most afternoon/evenings. fyi, I was prescribed it for ADD to give me more energy/focus and possible anxiety but not depression.

amberwillow
01-17-13, 08:12 PM
I went off Zoloft cold turkey once and had a similiar experience to you Drew. I actually fainted at work so I never did go back onto Zoloft...

If you are thinking of returning to it though I would head to a doctor, probably better to keep it up if it's helping you, than not.

heylookacastle!
02-02-13, 04:51 PM
Drew, anti-depressant withdrawal isn't fun. I'm glad the worst is over. Whenever I reduce my dose, I take a multi vitamin & omega 3 supplement. Not sure if it helps but luckily I've never had bad withdrawal symptoms. I've never quit cold turkey though.

I just wanted to back this up for further readers to come. Omega 3 supplements high in EPA such as Jamieson's Omega 3 Calm will put an abrupt stop to most withdrawal symptoms for a few hours. I wanted to give the quoted poster props because this is actually one of the healthiest ways to stave on the withdrawals. My other recommendations are to add a Vitamin E supplement to the Omega 3's to help balance everything out. Vitamin B Complex helps for energy and magnesium/calcium/vitamin D really helps to keep everything else running smoothly.

I can't remember the EXACT reasons for the above supplements but I know that I am clean from Zoloft now for week, with a taper of 25mg bi-weekly from 150mg. One more tip, and this is the less healthy alternative to the vitamins. If you need to be functional for an event or you just can't take it anymore and your left over Zoloft is starting to look appealing, TAKE ADVIL NIGHTTIME, or Sleepeze.

I know that sounds crazy but the antihistamine Diphenhydramine does wonders in nearly completely eliminating all withdrawals symptoms for 6-8 hours. I don't recommend daily usage but sometimes the lesser evil is the only way to make it through the day. Warning: MAY cause drowsiness.... as it does under normal circumstances but it caused a paradoxal effect since I felt 80% better within 30 minutes.

I hope my experience can help someone to stick it out. It's hell on earth but oh so worthwhile. Now I'm just looking forward to a decrease in mood swings.... lol

dasikins
02-23-13, 12:39 PM
Due to being out of state and away from my psychiatrist, I stopped taking my 125mg daily dose cold turkey. Needless to say, I'm not having fun!

So far, I'm experiencing bowel issues, headaches, EXTREME light headedness and it's only been a few days. I suppose this has now become an experiment to see if it passes or gets worse.

I do not recommend a cold turkey approach! ugh...

Yes notty notty Drewbacca. I may be a newbie in Stims, but an oldie in the depressants.

It will get better. It's called Serotonin withdrawl, but you will have more severe symptoms because of it. It can last up to a month, but everyone is different.

Are you getting the brain zaps? I hope it gets better for you quickly! I don't think Zoloft has one of the worst withdrawls so that is in your favor hopefully.

DistractedGoat
02-24-13, 12:41 AM
Ugh, that sounds terrible. I'm tapering down on Celexa, and that's bad enough. Quitting cold turkey sounds awful.

starry
02-24-13, 08:30 AM
I was on Prozac and then years later went off it and did the same thing again- twice.

The first time I stopped cold turkey, since I had forgotten about my doctor warning me when prescribing them the first time - to go off it gradually if I decide to stop taking it, due to the withdrawal issues.
It wasn't bad at all for a weeks, just a little tired/low energy sometimes, but nothing dramatic.
I believe it had been a month and a half after stopping, I started getting temporarily deaf, couldn't hear a single sound and then I'd hear a buzzing/ringing sound in my ears- really loud too and I'd feel dizzy, felt like I was about to faint.
I think these symptoms would last for close to a minute at a time. Maybe even longer.

And sometimes I'd feel like I was about to pass out. Strangely it almost always happened while I was driving and I just barely manage to pull over and stop the car.

Then my heart would beat really fast either when I was about to pass out, or just at random times. It seemed like it was skipping a beat here and there as well two beats almost at the same time (is that what "irregular heart beats" are like?).

So all of these symptoms had started out the blue, 1.5 months after quitting cold turkey and went on for about 3 weeks or so....gradually getting less and less.

I was wiser, the second time I quit it. I tapered off really slowly over a long period of time and had no issues with withdrawal.

The morale of the story: No matter what you do, never go the cold turkey route with Prozac and Zoloft (they're exactly the same really - long acting SSRI's).
It's pretty weird and dangerous, especially when you're behind the wheel.